Alert archive / Tennessee / Special Weather Statements in 2012
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Feb 1, 2012, 7:39 PM CST for 4 counties in Tennessee. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 1, 2012, 7:39 PM CST (01:39 UTC)
- Expired
- Feb 1, 2012, 8:45 PM CST
- In force
- 66 min
- Issued by
- NWS Nashville, TN
Counties Davidson County, TN, Rutherford County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 27 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.7 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 297 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
236
WWUS84 KOHX 020139
SPSOHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
739 PM CST WED FEB 1 2012
TNZ027-028-059-062-020245-
DAVIDSON-RUTHERFORD-WILLIAMSON-WILSON-
739 PM CST WED FEB 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...RUTHERFORD...
WILLIAMSON AND WILSON COUNTIES...
AT 737 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONGS THUNDERSTORM NEAR FOREST HILLS...OR 8 MILES SOUTH OF
NASHVILLE...MOVING EAST AT 30 MPH.
THIS STORM WILL BE NEAR...
LA VERGNE BY 805 PM CST.
SMYRNA BY 815 PM CST.
WALTERHILL BY 830 PM CST.
NICKEL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3622 8611 3570 8623 3590 8719 3604 8707
3605 8704 3608 8704 3613 8700 3620 8698
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Feb 1, 7:14 PM CST, 25 minutes earlier.
Area forecast discussion, Feb 1, 7:14 PM CST, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 714 PM CST WED FEB 1 2012 .MESOSCALE UPDATE... 00Z KBNA RAOB SHOWS WEAK S/B VEERING WITH LITTLE SHEAR. NOT EXPECTING ANY SVR STORMS NORTH OF I-40. FURTHER SOUTH...ATM IS MORE UNSTABLE WITH ISO HAILERS/WIND DAMAGE EVENTS POSSIBLE THROUGH MID EVENING. NO WATCH ANTICIPATED. && .PREV DISCUSSION... /ISSUED 536 PM CST WED FEB 1 2012/ UPDATE... 00Z TAF DISCUSSION. AVIATION... ISOLATED -TSRA CONTINUE MOVING SOUTHEAST ACROSS NORTHERN PORTIONS OF THE MID STATE. DIFFICULT TO PINPOINT WHETHER BNA/CSV WILL BE DIRECTLY IMPACTED...BUT WILL CONTINUE VCSH/VCTS AT BNA AND TEMPO GROUPS FOR PRECIP AT BOTH AIRPORTS LATER THIS EVENING AND TONIGHT. MAIN ISSUE WILL BE POTENTIAL FOG LATE TONIGHT...AS ATMOSPHERE CLEARS OUT BEHIND PRECIP. FORECAST SOUNDINGS INDICATE PLENTIFUL LOW LEVEL MOISTURE TRAPPED BENEATH NEAR SURFACE TEMPERATURE INVERSION. LOWER CONFIDENCE ON IFR VIS AT BNA...BUT LOOKS MORE CERTAIN AT CSV FOR EVEN LIFR VIS. IMPROVEMENT TO VFR AT BOTH AIRPORTS TOMORROW MORNING. LIGHT SOUTH WINDS THIS EVENING WILL VEER TO SOUTHWEST AHEAD OF A WEAK COLD FRONT TONIGHT BEFORE BECOMING NORTHWEST BY THURSDAY MORNING. PREV DISCUSSION... /ISSUED 302 PM CST WED FEB 1 2012/ DISCUSSION...SURFACE MAP AT 20Z SHOWS COLD FRONT BETWEEN PAH AND CKV, WITH UNSEASONABLY WARM TEMPS PILING UP JUST AHEAD OF THE FRONT. VERY LITTLE PRECIP OCCURRING AROUND MIDDLE TENNESSEE AT THE MOMENT, WITH EARLIER RAIN LINGERING ON THE PLATEAU, AND CONVECTIVE CELLS STARTING TO FORM ALONG THE COLD FRONT. SPC IS HOLDING THE REGION IN A GENERAL TS AREA TODAY/TONIGHT, SO AM GOING ABOVE GUIDANCE AND INCLUDING SCATTERED SHOWERS WITH ISOLATED STORMS DURING THE EVENING, THEN AREAS OF FOG AFTER MIDNIGHT GIVEN THE PROSPECT OF RADIATIONAL COOLING. EXPECT A PLEASANT THURSDAY WITH CONTINUED WARM TEMPS, THEN THE NEXT SYSTEM MAKES A QUICK APPEARANCE FRIDAY AFTERNOON AND EVENING AS A STRONG FRONTAL SYSTEM TRACKS EASTWARD FROM THE PLAINS. BEST CHANCE OF ACTIVE WX WILL BE FRIDAY NIGHT AND SATURDAY, WITH A LINGERING CHANCE OF SHOWERS INTO SATURDAY NIGHT AND PERHAPS EVEN SUNDAY. GFS IS THE QUICKER MODEL WITH RESPECT TO THE WEEKEND FORECAST, WITH EUROPEAN MODEL MOVING THE MOISTURE OUT MUCH MORE SLOWLY. AT ANY RATE, TEMPS WILL FINALLY COOL OFF SOMEWHAT FOLLOWING THE WEEKEND FRONTAL PASSAGE. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, Feb 1, 5:00 AM CST, 14 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CST WED FEB 1 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-021100- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 500 AM CST WED FEB 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 31
In the hours before
Special weather statement, Feb 1, 5:42 PM CST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
542 PM CST WED FEB 1 2012
TNZ007-008-020015-
ROBERTSON-SUMNER-
542 PM CST WED FEB 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEAST ROBERTSON AND SUMNER
COUNTIES...
AT 538 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CROSS PLAINS...OR 14 MILES EAST OF
SPRINGFIELD...MOVING EAST AT 25 MPH.
THIS STORM WILL BE NEAR...
PORTLAND BY 550 PM CST.
WESTMORELAND BY 610 PM CST.
HALF INCH SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3664 8657 3665 8655 3659 8622 3653 8622
3645 8625 3645 8627 3640 8627 3636 8628
3635 8630 3651 8676 3666 8669 3666 8660
SHAMBURGERSpecial weather statement, Feb 1, 6:25 PM CST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
625 PM CST WED FEB 1 2012
TNZ093-094-020100-
LAWRENCE-WAYNE-
625 PM CST WED FEB 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR WAYNE AND LAWRENCE COUNTIES...
AT 620 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS FROM 6 MILES SOUTHEAST OF OLIVE HILL
TO WAYNESBORO...MOVING EAST AT 20 MPH.
THESE STORMS WILL BE NEAR...
COLLINWOOD BY 700 PM CST.
HALF INCH SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
LAT...LON 3510 8799 3531 8798 3539 8779 3540 8757
3540 8752 3541 8751 3541 8739 3505 8738
3506 8760
SHAMBURGERSpecial weather statement, Feb 1, 6:41 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 641 PM CST WED FEB 1 2012 TNZ026>028-059-062-020145- CHEATHAM-DAVIDSON-RUTHERFORD-WILLIAMSON-WILSON- 641 PM CST WED FEB 1 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON... RUTHERFORD...WILLIAMSON AND WILSON COUNTIES... AT 639 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BELLE MEADE...OR 10 MILES SOUTHWEST OF NASHVILLE...MOVING EAST AT 25 MPH. THIS STORM WILL BE NEAR... BELLE MEADE BY 650 PM CST. FOREST HILLS BY 655 PM CST. OAK HILL BY 700 PM CST. LA VERGNE BY 735 PM CST. RURAL HILL BY 740 PM CST. 5 MILES NORTH OF SMYRNA BY 745 PM CST. HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3619 8643 3585 8645 3599 8704 3617 8702
Local storm report, Feb 1, 7:27 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
727 PM CST WED FEB 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 3 SW MOUNT PLEASANT 35.52N 87.23W
02/01/2012 E0.88 INCH MAURY TN TRAINED SPOTTER
TRAINED SPOTTER REPORTED NICKEL SIZED HAIL COVERING THE
GROUND ON HWY 43S NEAR LAWRENCE COUNTY LINE
&&
TBOUCHERLocal storm report, Feb 1, 7:32 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
732 PM CST WED FEB 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 4 SW NASHVILLE 36.13N 86.84W
02/01/2012 E0.88 INCH DAVIDSON TN TRAINED SPOTTER
TRAINED SPOTTER REPORTED NICKEL SIZED HAIL IN BELLEVUE.
&&
TBOUCHERSpecial weather statement, Feb 1, 7:39 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
739 PM CST WED FEB 1 2012
TNZ027-028-059-062-020245-
DAVIDSON-RUTHERFORD-WILLIAMSON-WILSON-
739 PM CST WED FEB 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...RUTHERFORD...
WILLIAMSON AND WILSON COUNTIES...
AT 737 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONGS THUNDERSTORM NEAR FOREST HILLS...OR 8 MILES SOUTH OF
NASHVILLE...MOVING EAST AT 30 MPH.
THIS STORM WILL BE NEAR...
LA VERGNE BY 805 PM CST.
SMYRNA BY 815 PM CST.
WALTERHILL BY 830 PM CST.
NICKEL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3622 8611 3570 8623 3590 8719 3604 8707
3605 8704 3608 8704 3613 8700 3620 8698The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 6:25 PM CST | Special Weather Statement | OHX | Lawrence, Wayne | 35 min |
| Feb 1, 6:32 PM CST | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 28 min |
| Feb 1, 6:41 PM CST | Special Weather Statement | OHX | Davidson | 64 min |
| Feb 1, 6:59 PM CST | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Maury | 31 min |
| Feb 1, 7:24 PM CST | Severe Thunderstorm Warning | OHX | Maury | 36 min |
| Feb 1, 7:59 PM CST | Special Weather Statement | OHX | Marshall | 31 min |
| Feb 1, 8:03 PM CST | Special Weather Statement | OHX | Giles | 57 min |
| Feb 1, 8:52 PM CST | Special Weather Statement | OHX | Montgomery | 23 min |
| Feb 1, 9:53 PM CST | Special Weather Statement | OHX | Van Buren | 52 min |
Nearby
Special Weather Statements in Tennessee, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.